Tennessee, 2008Damaging Winds in Tennessee, May 26, 2008
May 26, 2008 · NWS OHX · 4 events in 3 counties and zones
Mainly straight line wind damage was reported to the NWS.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $7,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Mainly straight line wind damage was reported to the NWS.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at May 26, 12:50 PM CST, 1 hour 40 minutes earlier.
Area forecast discussion, May 26, 12:50 PM CST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
150 PM CDT MON MAY 26 2008
.DISCUSSION...
UPDATE WILL BE ISSUED SHORTLY TO RAISE POPS AND LOWER TEMPS FOR THE
WESTERN AND NORTHERN AREAS. INSTABILITIES ARE LOWER AS YOU MOVE
EASTWARD ACROSS THE CWA. THUS...STILL NOT ANTICIPATING MUCH IN THE
WAY OF SVR STORMS. ISOL STRONG STORMS WITH PEA SIZE HAIL AND WIND
GUSTS TO 40 MPH WILL BE POSSIBLE HOWEVER.
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
21
Hazardous weather outlook, May 26, 4:25 AM CST, 10 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
525 AM CDT MON MAY 26 2008
TNZ005>011-022>034-056>066-075-077>080-093>095-271030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
525 AM CDT MON MAY 26 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THUNDERSTORMS ARE LIKELY TUESDAY AND TUESDAY NIGHT. THE STORMS
MAY BE STRONG WITH GUSTY WINDS AND HAIL...BUT ARE EXPECTED TO BE
BELOW SEVERE LEVELS.
17/MAG
In the hours before
Special weather statement, May 26, 10:04 AM CST, 4 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1104 AM CDT MON MAY 26 2008
TNZ005>007-022>027-056>060-093-094-261900-
STEWART-MONTGOMERY-ROBERTSON-BENTON-HOUSTON-HUMPHREYS-DICKSON-
CHEATHAM-DAVIDSON-PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY-WAYNE-
LAWRENCE-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
CAMDEN...ERIN...WAVERLY...DICKSON...ASHLAND CITY...
KINGSTON SPRINGS...NASHVILLE...LINDEN...LOBELVILLE...
CENTERVILLE...HOHENWALD...FRANKLIN...BRENTWOOD...COLUMBIA...
WAYNESBORO...LAWRENCEBURG
1104 AM CDT MON MAY 26 2008
A LINE OF STRONG STORMS WILL MOVE ACROSS WEST MIDDLE TENNESSEE INTO
THE NASHVILLE METRO AREA THROUGH EARLY AFTERNOON. THESE STORMS
WILL LIKELY PRODUCE PEA TO MARBLE SIZED HAIL AND WIND GUSTS TO 40
MPH. ADDITIONALLY...BRIEF HEAVY RAIN MAY LEAVE WATER STANDING ON
ROADWAYS WHICH MAY LEAD TO HYDROPLANING.
Special weather statement, May 26, 11:43 AM CST, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1243 PM CDT MON MAY 26 2008
TNZ005>009-022>030-056>062-075-093>095-262000-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-BENTON-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-PERRY-
HICKMAN-LEWIS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-BEDFORD-WAYNE-
LAWRENCE-GILES-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...LAFAYETTE...CAMDEN...ERIN...WAVERLY...DICKSON...
ASHLAND CITY...KINGSTON SPRINGS...NASHVILLE...LEBANON...
MOUNT JULIET...HARTSVILLE...CARTHAGE...LINDEN...LOBELVILLE...
CENTERVILLE...HOHENWALD...FRANKLIN...BRENTWOOD...COLUMBIA...
LEWISBURG...MURFREESBORO...SHELBYVILLE...WAYNESBORO...
LAWRENCEBURG...PULASKI
1243 PM CDT MON MAY 26 2008
A BROKEN LINE OF STRONG STORMS WILL MOVE ACROSS WEST MIDDLE
TENNESSEE AND ACROSS THE NASHVILLE METRO AREA THROUGH MID AFTERNOON.
THESE STORMS WILL LIKELY PRODUCE PEA TO MARBLE SIZED HAIL AND WIND
GUSTS TO 40 MPH. ADDITIONALLY...BRIEF VERY HEAVY RAIN MAY SWELL
SMALL CREEKS AND STREAMS...AS WELL AS LEAVE WATER STANDING ON
ROADWAYS WHICH MAY LEAD TO HYDROPLANING.
Special weather statement, May 26, 1:49 PM CST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
249 PM CDT MON MAY 26 2008
TNZ007>011-026>034-056>066-075-077>080-093>095-262200-
ROBERTSON-SUMNER-MACON-CLAY-PICKETT-CHEATHAM-DAVIDSON-WILSON-
TROUSDALE-SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-
LEWIS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
INCLUDING THE CITIES OF...SPRINGFIELD...GALLATIN...LAFAYETTE...
CELINA...BYRDSTOWN...ASHLAND CITY...KINGSTON SPRINGS...
NASHVILLE...LEBANON...MOUNT JULIET...HARTSVILLE...CARTHAGE...
GAINESBORO...COOKEVILLE...LIVINGSTON...JAMESTOWN...ALLARDT...
LINDEN...LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN...
BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO...WOODBURY...
SMITHVILLE...SPARTA...CROSSVILLE...FAIRFIELD GLADE...
SHELBYVILLE...TULLAHOMA...MANCHESTER...MCMINNVILLE...TRACY CITY...
ALTAMONT...COALMONT...SPENCER...WAYNESBORO...LAWRENCEBURG...
PULASKI
249 PM CDT MON MAY 26 2008
A LINE OF STRONG STORMS WILL CONTINUE TO MOVE ACROSS MIDDLE TENNESSEE
INTO THE LATE AFTERNOON. THESE STORMS WILL LIKELY PRODUCE PEA TO
MARBLE SIZED HAIL AND WIND GUSTS BETWEEN 30 AND 40 MPH. ADDITIONALLY...
BRIEF VERY HEAVY RAIN MAY CAUSE MINOR FLOODING OF SMALL CREEKS AND
STREAMS...AS WELL AS LEAVE WATER STANDING ON ROADWAYS WHICH MAY LEAD
TO HYDROPLANING. THE STRONGEST STORMS THROUGH 5 PM WILL AFFECT THE
CITIES AND VICINITIES OF CELINA AND LIVINGSTON DOWN TO FRANKLIN...
MURFREESBORO...COLUMBIA...LEWISBURG...LAWRENCEBURG...AND PULASKI.
Thunderstorm Wind, Fentress
- When
- May 26, 2:30 PM CST
- Where
- Fentress County, Pall Mall
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 36.550, -84.970
Trees were blown down at Pall Mall on U.S. Highway 127.
Thunderstorm Wind, Fentress
- When
- May 26, 2:30 PM CST to 2:31 PM CST
- Where
- Fentress County, 5 mi W of Jamestown
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 36.430, -85.010
Trees were down on Highway 52 about 5 miles west of Jamestown.
Thunderstorm Wind, Cannon
- When
- May 26, 3:00 PM CST
- Where
- Cannon County, 6 mi S of Woodbury
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $300
- Reported by
- Department of Highways
- Coordinates
- 35.743, -86.080
TDOT reported a tree was blown down on Petty Gap Rd.
Thunderstorm Wind, Coffee
- When
- May 26, 3:15 PM CST
- Where
- Coffee County, Hillsboro
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Department of Highways
- Coordinates
- 35.420, -85.980
TDOT reported two trees were blown down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Currents in Florida, May 26, 20082 deaths · 2 events
- Flash Flooding and Hail in Alabama, May 26 to 27, 20081 death · $54,000 · 1 in hail · 27 events
- Flash Flood and Hail in Mississippi, May 26 to 27, 2008$5.0 million · 1 in hail · 13 events
- Flash Flooding and Flooding in Kansas, May 26 to 27, 2008$255,000 · 2 in hail · 70 events
- Flash Flooding and Hail in Tennessee, May 26 to 27, 20081 injured · $744,000 · 1.25 in hail · 19 events
- Tornadoes and Hail in Kansas, May 26 to 27, 2008$65,000 · EF1 · 51 events
- Tornadoes and Hail in Texas, May 26, 2008$90,000 · EF0 · 58 events
- Flash Flood and Hail in Oklahoma, May 26 to 27, 2008$24,000 · 4.25 in hail · 27 events
- Hail in Oklahoma, May 26, 2008$50,000 · 1.75 in hail · 3 events
- Hail and Damaging Winds in Arkansas, May 26, 2008$46,000 · 50 kt wind · 3 events
- Tornado and Flash Flood in Texas, May 26, 2008$20,000 · EF0 · 12 events
- Rip Current in Florida, May 26, 20081 injured · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 95126, 95128, 95130, 95133.